Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Does Pain Medication Help Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

Neuropathy and Pain

Do you have any recommendations for medication to ease the pain associated with neuropathy in my feet. The pain can be unbearable, especially at night. My Dr. perscribed Ultracet which does help but seems to make me very groggy the next day.I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Can you provide some details regarding which HIV meds you are currently taking (and recently taken) and your overall HIV status? KH... Read more »

Neuropathy/ Need help with Sexual Dysfunction

Just wondering if you have any other pointers. I am currently taking 1200mgs of neurontin/3 time/day, 150mg of trileptal/3 time/day, 10mg oxycontin/at night, .5 mg of klonipin, 3 time/day, and still having sever pain in legs and hands. Pain is from...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
You are on several medications for neuropathy and are probably on additional medications for other aspects of your HIV care, so it is difficult to pinpoint which drug(s) may be the problem. But before you ascribe your sexual dysfunction to one of... Read more »

ankle pain neuropathy

I have been dealing with neuropathy in my feet and hands now for 3 years. I have been on neurotin, depatoke, topamax (I know I'm spelling these wrong), now have been on cymbalta at 60mg per day and it has helped so much. Now that the weather...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Sorry to hear about your situation, chronic pain is one of the most difficult challenges to face. The immediate question is whether your current medications are contributing to your chronic pain. The only way I know of to answer this question is to... Read more »

Neuropathy- help needed

Dr Dezube thanks for your great work on this site. I finished chemotherapy two weeks ago. Now I'm in remission and feel very blessed. I have just one residual effect from the chemotherapy, neuropathy in my hands and feet caused by the...
Bruce Dezube, M.D.

Response from Bruce Dezube, M.D.

Harvard Medical School
I'm happy to hear that you completed the courses of chemotherapy. Congratulations! What you describe in terms of neuropathies is indeed quite common. The good news that in time the neuropathies from the vincristine will get better. So how to... Read more »
Connect With Others

Neuropathy. Please help!

Posted by Anonymous, 1 Reply
I tested negative at 3 months. But soon after that I started feeling severe pain on my legs and feet. No I dont feel anything, but is like one day in dont feel nothing the next 2 or 3 days i feel terrible pain. Can it be hiv related neuropathy? Why... Read more »

Lipodystrophy and/or Neuropathy?

Posted by Anonymous, 2 Replies
Is it possible to experience lipodystrophy and neuropathy within 2-3 months of HIV exposure, or are these conditions generally symptomatic of long-term HIV status? I have noticed significant swelling under my arm/ beside my right breast. I'm not... Read more »

Neuropathy

Posted by ScotCharles, 7 Replies
I have developed very bad neuropathy in my left foot that makes it difficult to walk without a cane. Several times recently, I have lost all strength on the left side of my body. My hands are cramped and painful, making shaking hands a wrenching... Read more »

Lipodystrophy or Neuropathy?

Posted by Anonymous, 1 Reply
Is it possible to experience lipodystrophy and neuropathy within 2-3 months of HIV exposure, or are these conditions generally symptomatic of long-term HIV status? I have noticed significant swelling under my arm/ beside my right breast. I'm not... Read more »